Oklahoma, 2008

Hail and Damaging Winds in Oklahoma, May 1 to 2, 2008

May 1 to 2, 2008 · NWS OUN · 27 events in 15 counties and zones

A cold front moved southeast into northern Oklahoma late in the evening of the 1st. Also, a dry line retreated slowly westward into west central Oklahoma.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A cold front moved southeast into northern Oklahoma late in the evening of the 1st. Also, a dry line retreated slowly westward into west central Oklahoma. Thunderstorms developed along the cold front, but generally stayed below severe levels. More intense thunderstorms developed near the dry line and cold front intersection, and continued building south into central and southern Oklahoma. Large hail and gusty winds were reported along the developing squall line, with some minor wind damage reported. Monetary damages were estimated.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 1, 8:11 PM CST, 1 hour 24 minutes earlier.

Area forecast discussion, May 1, 8:11 PM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
911 PM CDT THU MAY 1 2008

.DISCUSSION...
TWEAKS TO WIND AND FRONTAL TIMING TONIGHT AND TOMORROW MORNING.
BEST CHANCES FOR STORMS OVERNIGHT WILL BE NORTHERN PARTS OF
OKLAHOMA AS STRONG CONVERGENCE OCCURS ALONG FRONT. NEW LOCAL RUN
OF WRF KEEPS ACTIVITY NEAR/NORTH OF KANSAS BORDER...BUT WITH
MOISTURE AND COOLING ALOFT ACCOMPANYING FRONT...WE WILL KEEP
RELATIVELY HIGH POPS AS FAR SOUTH AS I-40. ALTHOUGH DISCRETE CELLS
POSSIBLE FOR A FEW MORE HOURS...STRONG LINEAR FORCING WILL LIKELY
LEAD TO SQUALL-LINE FORMATION.

&&

.PREV DISCUSSION... /ISSUED 230 PM CDT THU MAY 1 2008/

DISCUSSION...
THE LARGER SCALE PERSPECTIVE FOR TONIGHTS WEATHER HAS NOT CHANGED
MUCH FROM EARLIER. THE MOST WESTWARD OF TWO SMALL MID/UPPER LOWS
OVER THE CENTRAL ROCKIES IS CURRENTLY PIVOTING THROUGH THE BASE OF A
BROADER SCALE TROUGH OVER THE FOUR CORNERS REGION WHICH IS
MAINTAINING AN AXIS OF LARGER PRESSURE FALLS OVER THE OKLAHOMA
PANHANDLE. AN ASSOCIATED COLD FRONTAL BOUNDARY NEAR A LINE FROM
MEDFORD TO SEILING HAS STALLED WHILE THE DRYLINE HAS BECOME SLIGHTLY
MORE DISCERNIBLE FROM PERRY...TO EL RENO...AND WAURIKA. A 20Z
BALLOON FROM KOUN WILL BE RELEASED SHORTLY. IN THE MEANTIME...
SATELLITE AND PROFILER/METARS TRENDS CONTINUE TO INDICATE SHALLOW
MOISTURE AND A MODEST CAP.

ISOLATED CONVECTION REMAINS UNLIKELY BUT POSSIBLE ANYWHERE NEAR THE
DRYLINE THROUGH MID EVENING...BY WHICH TIME THE DRYLINE SHOULD HAVE
RETREATED IN RESPONSE TO THE APPROACHING UPPER LOW. MEANWHILE...THE
STALLED FRONT OVER NORTHERN OKLAHOMA SHOULD RESUME A SOUTHWARD
MOVEMENT TOWARD THE DRYLINE AND INTO A DEEPENING MOIST WARM SECTOR.
OUR GREATEST CONCERN FOR SEVERE THUNDERSTORMS IS THIS EVENING AS THE
DRYLINE RETREATS TOWARD THE REORGANIZING COLD FRONT OVER NORTHWEST
OR NORTH CENTRAL OKLAHOMA...WHICH IS WHEN INSTABILITY WILL
HIGHEST...CONVECTIVE INHIBITION LOWEST...AND VERTICAL WIND PROFILES
MOST SUPPORTIVE OF SUPERCELLS.

AFTER MIDNIGHT...WE STILL ANTICIPATE THAT THE CONVECTIVE MODE WILL
GRADUALLY TRANSITION AWAY FROM SUPERCELLS AND MORE TOWARD
MULTICELLS...INCLUDING A SQUALL-LINE...ESPECIALLY EAST OF INTERSTATE
35.

ASIDE FROM THE ABOVE MENTIONED SEVERE WEATHER CONCERNS...HIGH BASED
SHOWERS ARE FORMING NEAR DEEPER PORTIONS OF A BAROCLINIC ZONE NEAR
THE KANSAS/COLORADO BORDER. A LOCAL RUN OF THE WRF ARW SHOWS THESE
SHOWERS REACHING THE KANSAS/OKLAHOMA BORDER NORTH OF WOODWARD
BETWEEN 22 AND 24Z...WITH A SMALL RISK OF SHORT TERM/HIGH WIND
POTENTIAL. WILL HAVE TO MONITOR CLOSELY.

AFTER TONIGHT...THE GRIDDED FORECAST RESEMBLES THE GFS AND
ASSOCIATED MAV MOS...WHICH SHOW A SIGNIFICANT DRY AND COOLER PERIOD
BEGINNING FRIDAY AND CONTINUING THROUGH THE WEEKEND...BY WHICH TIME
THE GFS...WHICH AGREES WITH THE LARGER SCALE MESSAGE OF THE GFS
ENSEMBLE MEAN AND ECMWF...DEVELOPS A SPLIT-FLOW PATTERN AND CONTINUES
IT THROUGH MIDWEEK...SUGGESTING A DIFFICULT FORECASTING PERIOD
BEGINNING NEXT WEEK...WITH CHANCES OF CONVECTION RETURNING TO THE
REGION WITH THE DETAILS HIGHLY UNCERTAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  54  71  43  65 /  30  10  10  10
HOBART OK         51  75  41  68 /  10   0  10  10
WICHITA FALLS TX  57  80  45  71 /  10  10  10  10
GAGE OK           43  66  36  65 /  10   0  10  10
PONCA CITY OK     54  68  41  67 /  70  10  10   0
DURANT OK         65  76  53  69 /  20  20  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 11 PM CDT THIS EVENING FOR
     OKZ004-005-009- 010-014>016-021-022.

TX...NONE.

&&

22/11
Hazardous weather outlook, May 1, 8:35 PM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
935 PM CDT THU MAY 1 2008

OKZ004>048-050>052-TXZ083>090-021200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
935 PM CDT THU MAY 1 2008

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS OVERNIGHT IN A
PORTION OF CENTRAL AND NORTH CENTRAL OKLAHOMA. A SLIGHT RISK COVERS
LOCATIONS FARTHER WEST AND SOUTH THROUGH OKLAHOMA.

LOCATION...
THE MODERATE RISK AREA IS EAST OF A LINE FROM BLACKWELL TO SOUTHWEST
OKLAHOMA CITY. THE SLIGHT RISK INCLUDES THE REST OF THE AREA EAST OF
A LINE FROM CHEROKEE...HINTON...AND WAURIKA.

TIMING...
SEVERE THUNDERSTORMS ARE EXPECTED IN NORTHERN OKLAHOMA BEGINNING
AFTER 10 PM...AND SPREADING SOUTH AND EAST THROUGH EARLY MORNING.

IMPACTS...
A COMBINATION OF SUPERCELLS AND BOWING LINES IS EXPECTED OVERNIGHT.

LARGE HAIL MAY PEAK NEAR THE SIZE OF TENNIS BALLS WITH ANY
SUPERCELLS...BUT WILL GENERALLY AVERAGE CLOSER TO GOLF BALL SIZE
WITH MOST STORMS.

EXTREME THUNDERSTORM WIND GUSTS MAY REACH 75 MPH.

TORNADOES ARE POSSIBLE WITH ANY STRONG UPDRAFT THAT CAN REMAIN NEAR
THE LEADING EDGE OF STORM OUTFLOW.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN THE
MODERATE RISK AREA SHOULD EXPECT SEVERE WEATHER OVERNIGHT. GROUPS IN
THE SLIGHT RISK AREA SHOULD BE PREPARED TO ACTIVATE IF NECESSARY.

DISCUSSION...
A STRONG COLD FRONT WILL ENCOUNTER DEEP GULF MOISTURE...WHILE A
STRONG UPPER LEVEL TROUGH WILL MAINTAIN DEEP LIFT AND COLD AIR
ALOFT. THUNDERSTORMS ARE EXPECTED TO BREAK OUT ALONG THE FRONT IN
NORTHERN OKLAHOMA...AND THEN SPREAD TO THE SOUTH AND EAST. VERY
STRONG INSTABILITY AND VERTICAL WIND SHEAR WILL ALLOW FOR ROTATING
UPDRAFTS...AND A FEW SUPERCELLS ARE POSSIBLE. STRONG LIFT...AND THE
SURGING COLD FRONT WILL...HOWEVER...FAVOR THE DEVELOPMENT OF A
BROKEN SQUALL LINE WITH EMBEDDED BOW ECHOES. ALL OF THESE STORMS
WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER. THE GREATEST
CONCERNS WILL BE DAMAGING WINDS...FOLLOWED BY LARGE HAIL. TORNADOES
CANNOT BE RULED OUT...THOUGH...ESPECIALLY WITH ANY STORMS THAT
REMAIN ISOLATED...OR CAN MOVE OUT AHEAD OF THE COLD FRONT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY MAY 2.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.

OTHER HAZARDOUS WEATHER...
STRONG WIND GUSTS OVER 45 MPH WILL OCCUR BEHIND THE COLD FRONT IN
WESTERN OKLAHOMA. WIND SPEEDS WILL DIMINISH SOMEWHAT AFTER
MIDNIGHT...BUT GUSTS OVER 40 MPH WILL STILL BE POSSIBLE THROUGH
CENTRAL OKLAHOMA AND INTO WESTERN NORTH TEXAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL RETURN TO THE SOUTHERN PLAINS EACH DAY
FROM MONDAY THROUGH WEDNESDAY. SEVERE WEATHER WILL BE POSSIBLE...
ESPECIALLY TUESDAY AND WEDNESDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.

11/BURKE

In the hours before

Local storm report, May 1, 8:01 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
901 PM CDT THU MAY 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     HAIL             CUSHING                 35.98N 96.76W
05/01/2008  E1.75 INCH       PAYNE              OK   LAW ENFORCEMENT

&&

LAMERS
Local storm report, May 1, 8:21 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
921 PM CDT THU MAY 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     HAIL             CUSHING                 35.98N 96.77W
05/01/2008  E1.25 INCH       PAYNE              OK   EMERGENCY MNGR

&&

JPIKE
Special weather statement, May 1, 8:29 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
929 PM CDT THU MAY 1 2008

OKZ005>007-011-020300-
WOODS OK-ALFALFA OK-GRANT OK-MAJOR OK-
929 PM CDT THU MAY 1 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...GRANT...MAJOR AND
WOODS COUNTIES.

A LINE OF DEVELOPING THUNDERSTORMS WAS LOCATED FROM 16 MILES NORTH OF
MANCHESTER TO 16 MILES WEST OF ALINE AT 929 PM CDT...MOVING EAST AT
41 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP SHORTLY.

PEOPLE IN ALFALFA...GRANT...MAJOR AND WOODS COUNTIES SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT
FOR THREATENING WEATHER CONDITIONS.

WR
Special weather statement, May 1, 8:58 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
958 PM CDT THU MAY 1 2008

OKZ005>007-011-012-020315-
GARFIELD OK-WOODS OK-ALFALFA OK-GRANT OK-MAJOR OK-
958 PM CDT THU MAY 1 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...GARFIELD...
GRANT...MAJOR AND WOODS COUNTIES.

A LINE OF SHOWERS AND DEVELOPING THUNDERSTORMS WAS LOCATED FROM 4 MILES WEST
OF MANCHESTER TO 7 MILES WEST OF ALINE AT 958 PM CDT...MOVING EAST
AT 40 MPH.

PEOPLE IN ALFALFA...GARFIELD...GRANT...MAJOR AND WOODS COUNTIES
SHOULD MONITOR THE WEATHER SITUATION CLOSELY.

WR
Special weather statement, May 1, 9:10 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1010 PM CDT THU MAY 1 2008

OKZ006-007-020330-
ALFALFA OK-GRANT OK-
1010 PM CDT THU MAY 1 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND GRANT COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST OF MANCHESTER AT
1010 PM CDT...MOVING NORTHEAST AT 57 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

WR
Special weather statement, May 1, 9:29 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1029 PM CDT THU MAY 1 2008

OKZ012-020345-
GARFIELD OK-
1029 PM CDT THU MAY 1 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WESTERN GARFIELD COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF HILLSDALE AT 1029
PM CDT...MOVING NORTHEAST AT 49 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

WR

The radar

The Vance AFB radar (KVNX), 24 km away, was scanning. The volume nearest the first event began at 03:33 UTC.

Open the radar archive at this moment

Event by event

19 hail, 8 thunderstorm wind. Local standard time, as filed.

Hail, Grant

When
May 1, 9:35 PM CST
Where
Grant County, Wakita
Measured
0.88 in hail
Reported by
Fire Department/Rescue
Coordinates
36.880, -97.920

Hail, Garfield

When
May 1, 9:55 PM CST
Where
Garfield County, Kremlin
Measured
0.75 in hail
Reported by
Public
Coordinates
36.550, -97.830

Thunderstorm Wind, Garfield

When
May 1, 10:45 PM CST
Where
Garfield County, Hayward
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
36.280, -97.510

A few tree limbs were blown down. Monetary damages were estimated.

Hail, Kingfisher

When
May 1, 10:55 PM CST
Where
Kingfisher County, 2 mi W of Dover
Measured
1 in hail
Reported by
Public
Coordinates
35.980, -97.946

Thunderstorm Wind, Noble

When
May 1, 11:15 PM CST
Where
Noble County, 7 mi SSE of Red Rock
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
36.366, -97.132

Hail, Noble

When
May 1, 11:15 PM CST
Where
Noble County, Perry
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
36.290, -97.290

Hail, Canadian

When
May 1, 11:23 PM CST to 11:30 PM CST
Where
Canadian County, Yukon
Measured
1.25 in hail
Reported by
Broadcast Media
Coordinates
35.500, -97.740

Penny to half-dollar size hail was reported in and around Yukon.

Thunderstorm Wind, Logan

When
May 1, 11:30 PM CST
Where
Logan County, 3 mi W of Meridian
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
35.840, -97.304

A few large tree limbs were blown down by strong winds. Monetary damages were estimated.

Hail, Oklahoma

When
May 1, 11:30 PM CST
Where
Oklahoma County, Bethany
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
35.510, -97.640

Thunderstorm Wind, Oklahoma

When
May 1, 11:30 PM CST
Where
Oklahoma County, Edmond
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
35.650, -97.480

Severe winds blew down 15 tents at the the Downtown Edmond Arts Festival. Much of the artwork inside the tents was damaged or destroyed. Monetary damages were estimated.

Hail, Oklahoma

When
May 1, 11:31 PM CST
Where
Oklahoma County, Edmond
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
35.650, -97.480

Thunderstorm Wind, Oklahoma

When
May 1, 11:31 PM CST
Where
Oklahoma County, (Okc)will Rogers Apt
Measured
64 kt (74 mph) measured gust
Reported by
ASOS
Coordinates
35.390, -97.600

Hail, McClain

When
May 1, 11:43 PM CST
Where
McClain County, 4 mi WNW of Newcastle
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.272, -97.665

Hail, Grady

When
May 1, 11:46 PM CST
Where
Grady County, 3.5 mi NE of Middleberg
Measured
1 in hail
Reported by
NWS Employee
Coordinates
35.146, -97.696

Hail, Oklahoma

When
May 1, 11:52 PM CST
Where
Oklahoma County, Oklahoma City
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
35.470, -97.510

Hail, Cleveland

When
May 1, 11:55 PM CST
Where
Cleveland County, 4 mi W of Norman
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.220, -97.511

The hail was reported at Robinson and 48th Street on the west side of town.

Hail, Cleveland

When
May 1, 11:55 PM CST
Where
Cleveland County, Moore
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.340, -97.490

Nickel to quarter size hail was reported.

Hail, Payne

When
May 1, 11:56 PM CST
Where
Payne County, 1 mi E of Cushing
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
35.980, -96.742

Hail, Cleveland

When
May 2, 12:05 AM CST
Where
Cleveland County, 1 mi N of Norman
Measured
1.39 in hail
Reported by
NWS Employee
Coordinates
35.234, -97.440

Hail, Cleveland

When
May 2, 12:07 AM CST
Where
Cleveland County, 1 mi SSW of (Oun)norman Westheimer Arpt
Measured
1.5 in hail
Reported by
NWS Employee
Coordinates
35.237, -97.477

The hail was reported on the west side of the University of Oklahoma campus.

Hail, Cleveland

When
May 2, 12:07 AM CST
Where
Cleveland County, 1 mi N of Norman
Measured
1 in hail
Reported by
NWS Employee
Coordinates
35.234, -97.440

The hail was reported at Porter and Robinson street.

Hail, Pottawatomie

When
May 2, 12:13 AM CST
Where
Pottawatomie County, Tecumseh
Measured
0.88 in hail
Reported by
Public
Coordinates
35.260, -96.940

Thunderstorm Wind, Jefferson

When
May 2, 12:40 AM CST
Where
Jefferson County, Ryan
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
34.020, -97.950

A few branches that were several inches in diameter were blown down. Monetary damages were estimated.

Hail, Pottawatomie

When
May 2, 12:42 AM CST
Where
Pottawatomie County, 4 mi NE of Pink
Measured
0.88 in hail
Reported by
Public
Coordinates
35.301, -97.070

A wind gust of 57 mph was also measured.

Hail, Seminole

When
May 2, 1:23 AM CST
Where
Seminole County, Cromwell
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
35.340, -96.450

The hail was reported on the west side of town.

Thunderstorm Wind, Hughes

When
May 2, 1:55 AM CST
Where
Hughes County, 2 mi N of Wetumka
Measured
61 kt (70 mph) estimated gust
Property damage
$6,000
Reported by
Law Enforcement
Coordinates
35.269, -96.240

Pipes at a pumping station near Lake Wetumka were blown loose. A few large tree branches and shingles on a home were blown down near Wetumka. Monetary damages were estimated.

Thunderstorm Wind, Hughes

When
May 2, 2:10 AM CST
Where
Hughes County, 3 mi SE of Dustin
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
35.239, -95.992

A tree was blown down by high winds. Monetary damages were estimated.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, May 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 108415, 108419, 108461, 108462, 108422, 108424, 108426, 108421, 108429, 108473, 108431, 108454, 108433, 108438, 108439, 108441, 108443, 108444, 108445, 108446, 108449, 108463, 108455, 108451, 108452, 108456, 108458.